Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 265, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 25, 2000, 2:03 PM CDT for DeKalb County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2000, 2:03 PM CDT (19:03 UTC)
- Expired
- May 25, 2000, 2:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County DeKalb County, AL
The radar
The Northeast Alabama radar (KHTX), 58 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2082 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
241 WUUS54 KBMX 251905 SVRBHM ALC049-251930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 203 PM CDT THU MAY 25 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... DEKALB COUNTY IN NORTHEAST ALABAMA... * UNTIL 230 PM CDT. * AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF PINE RIDGE...MOVING EAST AT 20 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...PINE RIDGE...PORTERSVILLE...COLLINSVILLE...AND FORT PAYNE. STRONG DAMAGING WIND...LARGE HAIL...AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:35 AM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, May 25, 9:35 AM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 935 AM CDT THU MAY 25 2000 WELL DEFINED BOUNDARY OVER N AL FROM EARLY MCS THAT MOVED ACROSS TN. ANOTHER MCS ALONG MS RVR ASSOCIATED WITH VORT MAX WILL MOVE EAST TODAY AND LIKELY INTERACT WITH BOUNDARY. AIRMASS VERY MOIST AND UNSTABLE OVER AL. CAP LOOKS LIKE IT HAS WEAKENED A BIT AND SHOULD BE BROKEN WITH MAX TEMPS IN MID 80S...PRODUCING CAPES OF 4000-5000J/KG. ANY THUNDERSTORMS THAT FORM WILL HAVE SEVERE POTENTIAL IN A VERY BOUYANT ATMOSPHERE. WILL ADD SEVERE WORDING FOR BHM NORTHWARD TODAY AND RAISE POPS BY 20%. .BHM...NONE. NNNN
In the hours before
Special weather statement, May 25, 9:31 AM CDT, 4 hours 32 minutes before
ALZ001>038-040>050-251730- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 931 AM CDT THU MAY 25 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A NEARLY STATIONARY FRONT...THAT HAS BEEN JUST TO THE NORTH OF ALABAMA...WAS VERY NEAR THE ALABAMA...TENNESSEE BORDER THIS MORNING. IT IS EXPECTED TO DRIFT SLOWLY SOUTHWARD INTO NORTH ALABAMA THROUGH TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THIS BOUNDARY... OVER NORTH ALABAMA THIS AFTERNOON...AND SPREAD SOUTHWARD THROUGH TONIGHT. THE AIRMASS OVER THE AREA IS MOIST AND UNSTABLE...AND SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER CONDITIONS AND BE READY FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT. NNNN
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 4:19 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 26 min |
| May 25, 4:34 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 26 min |
| May 25, 6:33 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Tuscaloosa | 27 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.